Pennsylvania, 2012Damaging Wind in Pennsylvania, June 12, 2012
June 12, 2012 · NWS CTP · 1 event in 1 county or zone
A cold front triggered scattered thunderstorms during the late afternoon and early evening across western and central Pennsylvania. One storm produced isolated wind damage in Clearfield County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front triggered scattered thunderstorms during the late afternoon and early evening across western and central Pennsylvania. One storm produced isolated wind damage in Clearfield County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 12, 2:26 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 12, 2:26 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT TUE JUN 12 2012
.SYNOPSIS...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ALONG AND JUST AHEAD
OF A COLD FRONT WILL PUSH ACROSS THE REGION THIS EVENING AND EARLY
TONIGHT. A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT OVER
THE DELMARVA AND SLOWLY DRIFT ALONG THE MID-ATLANTIC COAST THROUGH
MID-WEEK. THIS COULD PROVIDE CLOUDS OFF THE ATLANTIC OCEAN FOR THE
END OF THE WEEK. HIGH PRESSURE WILL BUILD OVER THE NORTHEASTERN
STATES THIS WEEKEND AND START A STRETCH OF GENERALLY FAIR WEATHER
AND SEASONABLY WARM TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS THE SOUTHERLY FLOW CONTINUES TO MOVE EASTWARD IT WILL MOVE ANY
LINGERING WIDESPREAD PRECIPITATION WITH IT. AMOUNTS OF A HALF
INCH TO A LITTLE OVER AN INCH HAS FALLEN ACROSS THE LOWER SUSQ
EARLY THIS AFTERNOON. BEHIND THIS EXITING SWATH OF PRECIPITATION...A
PREFRONTAL LINE OF SHOWERS AND THUNDERSTORMS IS MAKING ITS WAY
THROUGH CENTRAL PA THIS AFTERNOON. THE COLD FRONT EXTENDING ACROSS
EASTERN LAKE ONTARIO EXTENDING SOUTHEASTERLY ACROSS OHIO WILL MAKE
ITS WAY THROUGH PA LATE THIS AFTERNOON AND EVENING. ANOTHER
STRONGER LINE OF SHOWERS AND THUNDERSTORMS WILL PROPAGATE ACROSS
THE COMMONWEALTH AT...AND AHEAD OF THE FRONT. EXPECT LOCALLY
HEAVY DOWNPOURS AND STRONG WINDS...GIVEN THE DEEP MOISTURE. CAPE
IS AROUND 600 JOULES WITH THE STORMS CURRENTLY MOVING THROUGH AHEAD
OF THE FRONT...WITH AROUND 1100-1400 JOULES ASSOCIATED WITH THE
SHOWERS AND STORMS DIRECTLY AT AND SLIGHTLY AHEAD OF THE FRONT.
DEWPOINTS ARE HIGH GIVEN THE SFC MOISTURE FROM THE SOUTHERLY
FLOW. THE BIGGEST CONVECTIVE INHIBITOR IS THE MARGINAL INSTABILITY
GIVEN THE CLOUD COVER AND LACK OF SFC HEATING. THIS IS WHY FROPA
WILL BE SO IMPORTANT TO ANY CONVECTIVE DEVELOPMENT. EXPECT ANY
STORMS TO BE MARGINAL...THOUGH ONE OR TWO STRONG STORMS COULD
DEVELOP GIVEN DECENT SHEAR.
THE 5 PCT CONVECTIVE WIND OUTLOOK JUST CLIPS MY WRN COUNTIES...BUT
AGAIN FEEL THAT HIGHEST PROB OF SVR WOULD BE WEST OF THE MTNS IN
PBZ CWA.
THE COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT....WITH STRONG
DRY AIR ADVECTION BEHIND THE FRONT. EXPECT CLEARING SKIES AS THE
EVENING CONTINUES...WITH NORTHERLY FLOW DOMINATING BY 06Z. MINS
WILL BE RATHER CHILLY IN THE NW MTNS WITH READINGS IN THE MID-
UPPER 40S AND IN THE MID 50S TO THE LOWER 60S DOWN TO THE
SOUTHEAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
GIVEN THE DECENT PRECIPITATION AND THE STRONG SHIFT OF FLOW...ANY
SFC DECOUPLING COULD ALLOW FOR PATCHY FOG AND LOW STRATOCU LATE
TONIGHT...EARLY TOMORROW MORNING. BIGGEST AREAS OF CONCERN ARE
ALONG THE NY PA BORDER AND THE LAUREL HIGHLANDS. ANY FOG/MIST
SHOULD BE GONE BY 14Z.
SKIES WILL CLEAR AS THE DAY CONTINUES TOMORROW...WITH GUSTY WINDS
MIXING DOWN BY EARLY AFTERNOON. GUSTS SHOULD BE STRONGEST ALONG
THE LOWER SUSQ...AS HIGH AS 20-25 MPH POSSIBLE. MAX TEMPS WILL BE
MODERATED BY THE COOLER FLOW BEHIND THE FRONT...WITH HIGHS IN
THE LOW 70S IN THE NW MTNS AND THE LAUREL HIGHLANDS...WITH MID TO
UPPER 70S FROM CENTRAL PA DOWN TO THE LOWER SUSQ.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE MAIN TROUBLES FOR THE LONG TERM PERIOD ARE
1- THE PRESENCE OF THE MINOR SFC LOW ALONG THE EAST COAST
EARLY IN THE PERIOD...AND
2- THE PERSISTENT PATTERN IN THE GREATER PORTION OF THE PERIOD.
THE LOW ALONG THE COAST IS NOW FORECAST TO DRIFT SOUTH A BIT
BEFORE FILLING. HOWEVER...THE EASTERLY FLOW IS NOTORIOUS FOR
BRINGING ATLANTIC MOISTURE IN AND CREATING CLOUDS AND EVEN DRIZZLE
IN THE SE AND IN UPSLOPE AREAS IN THE CENTRAL MTS. THIS ON-SHORE
FLOW PATTERN LOOKS TO BE A HIGH- LIKELIHOOD SCENARIO FOR LATE
THURSDAY INTO FRIDAY AND PERHAPS FRIDAY NIGHT. BUT MID JUNE
SUNSHINE IS AS STRONG AS WE CAN GET...AND DAYTIME MIXING CAN MIX
THINGS UP PRETTY WELL. SO...WILL BUMP UP SKY COVER FOR THIS TIME
FRAME...AND PUT IN THE UNMENTIONABLE 20 POPS FOR SOME DZ OR SCT
SHRA IN THE S/E. WILL ALSO KEEP THE DIURNAL RANGES SMALLER IN THE
SERN HALF OF THE AREA FOR THAT TIME FRAME. THE CLOUDS COULD STAY
OR GO AWAY THEN RETURN THIS WEEKEND...BUT THAT IS A LOWER-
PROBABILITY OUTCOME.
PROBLEM NUMBER TWO FOLLOWS...WITH A LARGE SFC HIGH CENTERED OVER
EASTERN CANADA AND THE NORTHEASTERN STATES SITTING OVERHEAD OR
WITH THE AXIS STAYING JUST TO OUR WEST. THIS PATTERN WILL CREATE A
STAGNANT SITUATION...BUT IT IS MOST-LIKELY THAT IT WILL RESULT IN
FAIR WEATHER. TEMPS SHOULD NOT BE MUCH ABOVE OR BELOW NORMAL FOR
THE REST OF THE EXTENDED PERIOD DUE TO THE LIGHT SE FLOW.
AFTERNOON/POPCORN SHOWERS DO BECOME POSSIBLE AS TIME GOES ALONG.
BUT...AS WITH THE POSSIBILITY OF DZ IN THE FIRST PART OF THE LONG
TERM...THE PROB IS LOW ENOUGH TO KEEP POPS IN SLIGHT CHC RANGE.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VERY MOIST FLOW CONTINUES TO MOVE EAST AS STEADY LIGHT TO MODERATE
SHOWERS CONTINUE ACROSS THE EASTERN HALF OF PA. PREFRONTAL LINE OF
SHOWERS AND THUNDERSTORMS IS CURRENTLY MAKING ITS WAY THROUGH THE
ALLEGHENIES...WHICH SHOULD BRING MVFR TO IFR CIGS AND VSBYS TO BFD
AND JST OVER THE NEXT HOUR. EXPECT AOO AND UNV TO BE AFFECTED AS
THE AFTERNOON CONTINUES. A COLD FRONT APPROACHES LATE THIS
AFTERNOON AND THROUGH THE EVENING. EXPECT ISOLATED TSRA AND SHRA
ALONG AND AHEAD OF THIS FRONT.
EXPECT LOW- END MVFR AND IFR CIGS TO PREVAIL WITH OCNL VIS REDUCTIONS
AOB 2SM IN LCLY HVY RA. MVFR TO IFR CIGS WILL CONTINUE THROUGH
MOST OF THE PERIOD UNTIL AFTER FRONTAL PASSAGE. EXPECT CIGS TO GO
BACK DOWN BY 09Z GIVEN LOW LEVEL MOISTURE. AFTER 12Z WED SKIES
SHOULD BEGIN TO CLEAR AS A MUCH DRIER NNWLY WIND BEHIND THE FROPA
WILL BRING IMPROVING CONDS INTO EARLY WED.
OUTLOOK...
WED-FRI...MVFR CIGS POSSIBLE ESP CENTRAL/ERN SITES DUE TO
EASTERLY MARITIME FLOW.
SAT...VFR. NO SIG WX.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...STEINBUGL/DANGELO
NEAR TERM...CERU/STEINBUGL
SHORT TERM...CERU/STEINBUGL
LONG TERM...DANGELO
AVIATION...CERU/STEINBUGL
Hazardous weather outlook, Jun 12, 1:43 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT TUE JUN 12 2012
PAZ004>006-010-011-017-024-033-131845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
243 PM EDT TUE JUN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH LATE THIS AFTERNOON
AND EARLY THIS EVENING. ISOLATED STORMS COULD MAKE MARGINALLY
SEVERE HAIL AND WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-131845-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
243 PM EDT TUE JUN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A BRIEF BREAK AFTER THE MAIN AREA OF RAIN WILL BE FOLLOWED BY
SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT. LOCALLY HEAVY
RAINFALL IS POSSIBLE THIS EVENING WHICH COULD LEAD TO AREAS OF
MINOR FLOODING...AND GUSTY WINDS ARE ALSO POSSIBLE. BUT THE
STORMS WILL BE WEAKENING AS THEY MOVE EASTWARD THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DANGELO
In the hours before
Special weather statement, Jun 12, 1:44 PM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EDT TUE JUN 12 2012
PAZ004-005-121945-
MCKEAN PA-WARREN PA-
244 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT WARREN AND WESTERN MCKEAN
COUNTIES...
AT 242 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
YOUNGSVILLE...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
YOUNGSVILLE...WARREN...CLARENDON...SCANDIA AND KINZUA DAM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59...STATE ROAD 66.
LAT...LON 4199 7885 4163 7880 4162 7952 4163 7962
4171 7962 4200 7947
FORECASTER: CRSpecial weather statement, Jun 12, 2:23 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT TUE JUN 12 2012
PAZ005-006-122000-
MCKEAN PA-POTTER PA-
323 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCKEAN AND WEST
CENTRAL POTTER COUNTIES THROUGH 4 PM EDT ...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS NEAR KINZUA BRIDGE STATE
PARK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS THUNDERSTORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
SMETHPORT...NORWICH...PORT ALLEGANY AND KEATING SUMMIT.
THIS STORM WILL ALSO IMPACT ROUTE 6.
LAT...LON 4159 7806 4159 7817 4162 7820 4162 7842
4160 7842 4160 7848 4163 7849 4163 7861
4169 7863 4179 7862 4185 7806
FORECASTER: LAMBERTSpecial weather statement, Jun 12, 3:32 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
432 PM EDT TUE JUN 12 2012
PAZ005-006-010-011-122130-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-
432 PM EDT TUE JUN 12 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...ELK...
SOUTHERN MCKEAN AND SOUTHWESTERN POTTER COUNTIES THROUGH 530 PM
EDT...
AT 429 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WILCOX TO RIDGWAY TO BROCKWAY...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT MOUNT JEWETT...ST.
MARYS...NORWICH...MEDIX RUN AND HICKS RUN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 66...STATE ROAD 120...STATE ROAD 255.
LAT...LON 4173 7795 4145 7798 4123 7817 4125 7864
4123 7865 4123 7874 4126 7874 4134 7892
4146 7884 4172 7881
FORECASTER: LAMBERTSpecial weather statement, Jun 12, 3:46 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT TUE JUN 12 2012
PAZ010-017-122145-
CLEARFIELD PA-ELK PA-
446 PM EDT TUE JUN 12 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD AND
SOUTHEASTERN ELK COUNTIES THROUGH 545 PM EDT...
AT 442 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BROCKWAY TO DUBOIS TO BIG RUN...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT TROUTVILLE...ROCKTON...S.B. ELLIOT
STATE PARK...WOODLAND AND LECONTES MILLS.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 131.
LAT...LON 4113 7881 4120 7878 4121 7876 4121 7872
4122 7872 4123 7874 4126 7873 4125 7824
4123 7823 4122 7812 4107 7811 4088 7831
4090 7881
FORECASTER: LAMBERTSpecial weather statement, Jun 12, 4:42 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT TUE JUN 12 2012
PAZ011-012-017>019-024>026-041-045-122245-
BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-HUNTINGDON PA-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
542 PM EDT TUE JUN 12 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES
THROUGH 645 PM...BLAIR...CAMBRIA...CENTRE...CLEARFIELD...
NORTHWESTERN HUNTINGDON...SOUTHEASTERN CAMERON...WEST CENTRAL
LYCOMING AND WESTERN CLINTON...
AT 538 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STEVENSON DAM TO 6 MILES NORTH OF KARTHAUS TO WALLACETON TO WESTOVER
TO BRUSH VALLEY...MOVING TO THE EAST SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT PINE GLEN...SNOW SHOE...SANDY
RIDGE...UNIONVILLE...PARK FOREST AND ZION OVER THE NEXT HOUR.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 116 AND 171...I-99 BETWEEN MILE MARKERS 22
AND 85.
LAT...LON 4088 7872 4105 7849 4124 7830 4123 7824
4132 7825 4148 7818 4142 7746 4101 7756
4082 7776 4034 7840 4038 7899
FORECASTER: LAMBERTThunderstorm Wind, Clearfield
- When
- June 12, 4:51 PM EST
- Where
- Clearfield County, 2.76 mi S of Wallaceton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.930, -78.280
Thunderstorm winds estimated near 60 mph knocked down trees in West Decatur Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Louisiana, June 12, 2012$5.7 million · 65 kt wind · 13 events
- Tornadoes and Hail in New Mexico, June 12, 2012$367,000 · EF1 · 19 events
- Flash Flooding in New York, June 12, 201210 injured · $20,000 · 3 events
- Hail and Damaging Winds in Texas, June 12, 2012$140,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Texas, June 12, 2012$118,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Texas, June 12, 2012$120,000 · 1.75 in hail · 11 events
- Tornado and Flash Flood in Texas, June 12, 2012$36,000 · EF1 · 9 events
- Hail and Damaging Wind in New Mexico, June 12, 2012$34,000 · 2 in hail · 11 events
- Damaging Winds in Virginia, June 12, 2012$39,000 · 60 kt wind · 7 events
- Drought in Indiana, June 12 to 30, 201233 events
- Flash Flood and Damaging Wind in Mississippi, June 12, 2012$23,000 · 50 kt wind · 2 events
- Damaging Wind in Florida, June 12, 2012$20,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376085.